Topic: Anyone on AMIODORONE? Does it cause Jaundice witth Gemcitabine?
My husband was dignosed with Cardiomyopathy 13 years ago and has been taking Amiodorone to regulate his heart ever since. This is pretty nasty stuff, and when he was diagnosed with CC 18 months ago we half suspected the medication may be a factor. The cancer progressed fairly slowly over the first 12 months but then picked up speed and 3 months ago so he was started on Gemcitabine. He only had 5 out of 9 treatments due to low platelets, but after the last treatment developed Jaundice so couldnt have any more which was a pity as it had halted the growth of the cancer over the period of Chemo.
Our oncologist though he may need a stent in his bile duct but the CT showed that although the bile duct was a little dilated it would not have caused the jaundice on its own.
My questions are:
1. Did anyone get jaundice just from the Gemcitabine alone, and if so did it clear up on its own;
2. Do you think the Amiodorone could cause jaundice given that the liver was already stressed with the chemo?
The Oncologist is refferring my husband to a liver specialist as he thinks it is not the cancer which is causing this jaundice. They will probably do a biopsy of the healthy part of his liver to see if it is working properly.
Apart from the jundice the only other symptom is extreme tiredness.